Hormonal Iud

Intrauterine device (IUD) that contain the hormone Levonorgestrel is called hormonal IUD. It is used as birth control, to prevent heavy menstrual bleeding and thickening of the uterine lining.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

After IUD insertion, I am getting spotting everyday and getting cramps post intercourse. Why?

Query: Hello doctor, I had the Skyla IUD inserted two months ago to lighten my very heavy menstrual flows hopefully. My first period after insertion was very heavy and painful, more than usual, but I heard that was likely to happen. It lasted for two and a half weeks. Since then, I have had spotting daily...  Read Full »


Dr. Suchada Chaiwechakarn

Obstetrician And Gynaecologist

Answer: Hello,Welcome to icliniq.com.Irregular bleeding is the most common side effects of hormonal IUD (intrauterine device). You should expect irregular bleeding or vaginal spotting for six to eight weeks after the insertion. I recommend you to reach inside your vagina and feel the string. If you can feel...  Read Full »

Can a woman's intimate life get affected with an IUD?

Query: Hi doctor,How having an IUD can potentially change or affect intercourse for a woman? What are the ways a woman's intimate life may change with an IUD such as certain position hurt more, etc., and why? I would like you to touch on the differences between hormonal and non-hormonal IUDs. How they impa...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. IUD or intrauterine devices result in effective contraception for long. The IUDs are an active, cheap and safe method of contraception. Most of the IUDs release a small quantity of hormones daily and provide effective contraception. In general presence of IUD does n...  Read Full »

I have irregular periods and vaginal dryness. Can IUD be the cause?

Query: Hello doctor, I have irregular periods and vaginal dryness. I also have premenstrual spotting, followed by three days of profuse bleeding. I got an IUCD placed ten years back. I use Minoxidil 5 % for topical application, since three months, but I stopped it 15 days back. I have a history of vitamin ...  Read Full »


Dr. Bindiya Thakkar

Diabetologist, Endocrinologist

Answer: Hello, Welcome to icliniq.com. I need more details to understand what is going on. Can you explain the irregular periods, are they coming late? What kind of IUD (intrauterine device) do you have, copper or hormonal? Do you have any hirsutism or acne? Do you have any history of infertility? D...  Read Full »

Should I stop pills right away or continue until this month if I am on Mirena?

Query: Hi doctor, I asked a question to you this morning. You advised me not to take contraceptive pills since I have the DIU MIRENA. But I have another question. You are right, I have been feeling my body temperature too high, and my last period almosts last seven days. Here is my question: There are fiv...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It is better to take the leftover pills for this time and then avoid taking any pill until you have Mirena. Take care. For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologi...  Read Full »

Is using two contraceptive methods dangerous for my health?

Query: Hi doctor,I use two contraceptive methods. I have the DIU (Mirena and also take pills (Primabella). I have some questions. Is it true that both methods combined are dangerous for my health? Can I get pregnant easier because one method anuls the other? Yesterday, I vomited four hours after I took the...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Mirena is a great contraceptive and will not require any other supplement. Kindly avoid taking the pill. These symptoms could be because of hormonal changes. Both the medication will cause hormonal fluctuations. So, please take a call. Do not take any medication furth...  Read Full »

I have not had a period for four months. Is it due to Mirena IUD?

Query: Hello doctor, I am 21. I have Mirena IUD for six months now and have not had a period for four months. A few days ago, I started and it is really mucusy and only when I wipe and food has not been appealing to me and when I do eat, I cannot eat much. This morning I feel nauseous and that is not norma...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Hormones have different side effects and appear different from person to person. Mirena is a hormone-secreting contraceptive device which shows it effects like mood swings, breast tenderness, irregular bleeding, etc. According to one study, 20 % of the females stopp...  Read Full »

Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?

Query: Hello doctor, My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later w...  Read Full »


Dr. Vidya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I do not think the doctor has advised copper-T. I think she would have advised intrauterine hormonal device called LNG (Levonorgestrel) which contains hormone progesterone. It will regularise the cycles and control heavy flow and need not take oral medicines. It is up ...  Read Full »

After IUD removal, I have not had a period for four months. Am I infertile?

Query: Hello doctor, I was on the IUD Mirena for two and a half years and it did not suit me. So, I saw a doctor to have it removed. That was four months ago and I still have not had a menstrual cycle. I have had spotting here and there, but nothing else. My husband and I want a child, but I am not sure if...  Read Full »


Dr. Sujata Mittal

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Mirena is a hormonal IUCD (intrauterine contraceptive device) which causes a lot of side effects. Considering your age, it was not recommended for you. It has decidualized your endometrium to a great extent and it is possible your ovulation has been suppressed too. Ple...  Read Full »

Is my sex drive decreasing because of IUD?

Query: Hi doctor,I have had a low sex drive for a year already, and I do not know why, but I need help. I have had an IUD Mirena for two years now. Can that be the cause? If I were to take it out, would that change anything?  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. It may be due to the hormones in the IUD (intrauterine device). You may get better sometime after removal. It may also be due to stress and anxiety, so relax and do exercise and you will be fine. If you do not get better after a month, then to exclude other cause, you nee...  Read Full »

How soon can I conceive after getting Minerva IUD removed?

Query: Hi doctor, I am having my Mirena IUD removed today. I have had regular cycles the entire five years of having it. How soon can I¬†conceive?  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. How are you doing? Mirena is a Levonorgestrel IUD (intrauterine device). The levels in uterus locally and in blood is supplied on a daily basis. So if you have it removed today, you should be getting your periods within a few days, the withdrawal bleeding. You can conceiv...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.